Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 37, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2021, 3:29 PM EDT for Allegheny County, Washington County, Westmoreland County, Pennsylvania. It was in force for 31 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 14, 2021, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allegheny County, PA, Washington County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 51 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:47 PM EDT | TSTM WND DMG | Mckeesport, PA | TREE DOWN ON ROOF OF RESIDENCE. |
| Jun 14, 3:50 PM EDT | TSTM WND DMG | Norvelt, PA | WIDESPREAD REPORTS OF TREES AND POWER LINES DOWNED ACROSS MT. PLEASANT TWP AND DONEGAL TWP. MT. PLEASANT FIRE DEPT CALLING FOR ASSISTANCE FROM SURROUNDING FIRE DEPTS. |
| Jun 14, 3:56 PM EDT | TSTM WND DMG | Glassport, PA | TREE DOWN THROUGH ROOF OF RESIDENCE. |
| Jun 14, 4:00 PM EDT | TSTM WND DMG | 1 Se Brinkerton, PA | TREES AND WIRES DOWN AROUND MOUNT PLEASANT TOWNSHIP |
| Jun 14, 4:00 PM EDT | TSTM WND DMG | Armbrust, PA | TREE DOWN ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:46 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WUUS51 KPBZ 141929
SVRPBZ
PAC003-125-129-142000-
/O.NEW.KPBZ.SV.W.0037.210614T1929Z-210614T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
329 PM EDT Mon Jun 14 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in southwestern Pennsylvania...
Southeastern Allegheny County in southwestern Pennsylvania...
Southwestern Westmoreland County in southwestern Pennsylvania...
* Until 400 PM EDT.
* At 329 PM EDT, a severe thunderstorm was located over White Oak, or
near McKeesport, moving east at 35 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Greensburg... McKeesport...
Jeannette... West Mifflin...
South Park Township... Jefferson Hills...
North Versailles... White Oak...
Clairton... Duquesne...
Glassport... Irwin...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 47 and 57.
Pennsylvania Turnpike between mile markers 64 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4027 7998 4040 7982 4031 7945 4019 7944
4013 7973
TIME...MOT...LOC 1929Z 288DEG 32KT 4031 7980
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
396
WWUS51 KPBZ 141945
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
345 PM EDT Mon Jun 14 2021
PAC125-141955-
/O.CAN.KPBZ.SV.W.0037.000000T0000Z-210614T2000Z/
Washington PA-
345 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southwestern Pennsylvania.
LAT...LON 4026 7986 4038 7974 4031 7945 4019 7944
4013 7973
TIME...MOT...LOC 1945Z 296DEG 20KT 4027 7966
$$
PAC003-129-142000-
/O.CON.KPBZ.SV.W.0037.000000T0000Z-210614T2000Z/
Allegheny PA-Westmoreland PA-
345 PM EDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN ALLEGHENY AND SOUTHWESTERN WESTMORELAND COUNTIES...
At 345 PM EDT, a severe thunderstorm was located near New Stanton, or
near Jeannette, moving southeast at 25 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Greensburg... Jeannette...
White Oak... Irwin...
Manor... Youngwood...
West Newton... New Stanton...
Calumet-Norvelt... North Irwin...
Sutersville... Penn...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 48 and 57.
Pennsylvania Turnpike between mile markers 64 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4026 7986 4038 7974 4031 7945 4019 7944
4013 7973
TIME...MOT...LOC 1945Z 296DEG 20KT 4027 7966
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:34 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 14, 12:34 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1234 PM EDT Mon Jun 14 2021 .SYNOPSIS... Thunderstorms, some strong to severe, are expected again today as a cold front sinks across the area. Another crossing disturbance will maintain lower shower and thunderstorm chances Tuesday. High pressure will then provide dry and cooler weather for Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... Events are moving a couple hours more quickly than previous anticipated. A Severe Thunderstorm Watch has already been issued for most of the CWA. Storms are already firing ahead of a mid-level shortwave, which will dig from the Great Lakes to the Central Appalachians tonight. This will be preceded by a weak surface boundary, sinking from north to south, where storms are already firing. While instability is less than yesterday due to warm air aloft hindering lapse rates, there is still 1000-1500 J/kg of MLCAPE to work with. In combination with 50-60 knots of 0-6km shear and dry mid-level air, there is still plenty of potential from damaging wind gusts from either isolated cells producing downbursts, or from storms congealing into a line/QLCS with time. Hail is expected to be a lesser threat from what few isolated cells there are. The overall tornado threat is low, outside of an eventual isolated threat from balanced/slightly shear dominant areas of any eventual QLCS. PoPs were constructed to follow convection south, but they may need to be sped up slightly in any future updates. Expect most of the activity to slide south and east of the region between 00Z and 02Z this evening, with a generally quiet overnight period expected with the loss of instability and the passage of the front. A slightly cooler Tuesday morning is expected. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Another shortwave rotating through the main northeast CONUS trough will fire off a few showers and thunderstorms on Tuesday. Coverage will be more sporadic with less upper support, and severe weather is not expected as instability and shear will be more subdued. Activity will end Tuesday evening as the shortwave departs. Surface high pressure digging into the Great Lakes will then spread its influence over our area, bringing dry and cooler weather through Wednesday night. Low temperatures in the 40s will make a return appearance. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Dry weather will continue through at least Thursday night as the high remains in control. The next shortwave trough is then expected to advance from the Upper Midwest, with shower and thunderstorm chances returning late Friday and into Saturday as it approaches and crosses the region. Low, shortwave-dependent shower chances will then continue into Monday, with seasonable temperatures overall. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... VFR is expected throughout much of the day, until a building cu field this afternoon with thunderstorms that develop nw of BVI around 18z. These storms will generally move sely through the early evening hours and could result in damaging wind and hail at the surface. After rain and storms, terminals will struggle to improve with plenty of moisture lingering. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 14, 12:21 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1221 PM EDT Mon Jun 14 2021 OHZ039>041-049-050-058-059-068-069-PAZ008-009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>512-151630- Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Guernsey-Belmont- Noble-Monroe-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston- 1221 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ048-057-PAZ007-WVZ513-514-151630- Coshocton-Muskingum-Mercer-Western Tucker-Eastern Tucker- 1221 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Isolated severe thunderstorms are possible this afternoon and early evening. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 14, 2:57 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
257 PM EDT Mon Jun 14 2021
PAZ021-029-141930-
Washington-Allegheny-
257 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT NORTHEASTERN WASHINGTON AND SOUTHERN ALLEGHENY
COUNTIES...
At 257 PM EDT, a strong thunderstorm was located over Bridgeville, or
near Mount Lebanon, moving east at 45 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Pittsburgh... Mount Lebanon...
Bethel Park... Monroeville...
McMurray... McKeesport...
Gastonville... West Mifflin...
North Side Pittsburgh... Baldwin...
Upper St. Clair... Scott Township...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 51 and 66.
Interstate 376 in Pennsylvania between mile markers 58 and 77.
LAT...LON 4036 8032 4051 8014 4040 7976 4021 7985
4028 8002
TIME...MOT...LOC 1857Z 291DEG 40KT 4038 8013Special weather statement, Jun 14, 3:03 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 303 PM EDT Mon Jun 14 2021 PAZ014-015-022-023-141930- Armstrong-Butler-Clarion-Indiana- 303 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT EASTERN BUTLER...NORTH CENTRAL INDIANA...CENTRAL ARMSTRONG AND SOUTH CENTRAL CLARION COUNTIES... At 303 PM EDT, a strong thunderstorm was located near Kittanning, moving east at 40 mph. Wind gusts up to 55 mph and small hail are possible with this storm. Locations impacted include... Kittanning... West Kittanning... East Brady... Rural Valley... Worthington... Dayton... West Hills... Manorville... Applewold... Atwood... Smicksburg... Templeton... LAT...LON 4087 7974 4100 7960 4087 7905 4071 7934 TIME...MOT...LOC 1903Z 291DEG 35KT 4089 7959
Special weather statement, Jun 14, 3:10 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 310 PM EDT Mon Jun 14 2021 PAZ014-020-021-141945- Butler-Beaver-Allegheny- 310 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHEASTERN BEAVER...SOUTHWESTERN BUTLER AND NORTHWESTERN ALLEGHENY COUNTIES... At 310 PM EDT, a strong thunderstorm was located over Leetsdale, or near Aliquippa, moving east at 45 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Ross Township... McCandless Township... Cranberry... Moon Township... Franklin Park... Aliquippa... Monaca... Shaler Township... Hampton Township... Economy... O'hara Township... Ambridge... This includes the following highways... Pennsylvania Turnpike between mile markers 24 and 38. Interstate 79 in Pennsylvania between mile markers 68 and 83. Interstate 376 in Pennsylvania between mile markers 41 and 50. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4052 8038 4060 8041 4076 8012 4053 7988 TIME...MOT...LOC 1910Z 267DEG 37KT 4056 8027
Local storm report, Jun 14, 3:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL COLLIERS 40.37N 80.54W
06/14/2021 M1.00 INCH BROOKE WV AMATEUR RADIO
&&
EVENT NUMBER PBZ2101691
FLHSpecial weather statement, Jun 14, 3:22 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 322 PM EDT Mon Jun 14 2021 PAZ016-022-023-141945- Armstrong-Jefferson-Indiana- 322 PM EDT Mon Jun 14 2021 ...STRONG THUNDERSTORMs CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT NORTHWESTERN INDIANA...SOUTHWESTERN JEFFERSON AND CENTRAL ARMSTRONG COUNTIES... At 321 PM EDT, strong thunderstorms were located near Ford City, or near Kittanning, moving east at 40 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Indiana... Punxsutawney... Kittanning... Ford City... West Kittanning... Rural Valley... Dayton... Chevy Chase Heights... West Hills... Ernest... Marion Center... Manorville... LAT...LON 4069 7963 4093 7946 4099 7898 4055 7910 TIME...MOT...LOC 1921Z 255DEG 37KT 4076 7945
Local storm report, Jun 14, 3:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG IMPERIAL 40.45N 80.24W
06/14/2021 ALLEGHENY PA NWS EMPLOYEE
LARGE TREE BRANCHES DOWN.
&&
EVENT NUMBER PBZ2101692
FLHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:13 AM EDT | Special Weather Statement | PBZ | Venango | 32 min |
| Jun 14, 11:17 AM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 28 min |
| Jun 14, 11:46 AM EDT | Special Weather Statement | PBZ | Butler | 29 min |
| Jun 14, 11:48 AM EDT | Special Weather Statement | PBZ | Forest | 27 min |
| Jun 14, 12:23 PM EDT | Special Weather Statement | PBZ | Butler | 37 min |
| Jun 14, 12:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 30 min |
| Jun 14, 1:17 PM EDT | Special Weather Statement | PBZ | Allegheny | 28 min |
| Jun 14, 2:24 PM EDT | Special Weather Statement | PBZ | Beaver | 36 min |
| Jun 14, 2:28 PM EDT | Special Weather Statement | PBZ | Butler | 32 min |
| Jun 14, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 27 min |
| Jun 14, 2:44 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 111 min |
| Jun 14, 2:53 PM EDT | Special Weather Statement | PBZ | Butler | 37 min |
| Jun 14, 2:54 PM EDT | Special Weather Statement | PBZ | Washington | 36 min |
| Jun 14, 2:57 PM EDT | Special Weather Statement | PBZ | Allegheny | 33 min |
| Jun 14, 2:59 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver | 47 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 29 min |
| Jun 14, 3:03 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jun 14, 3:05 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 25 min |
| Jun 14, 3:10 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Jun 14, 3:22 PM EDT | Special Weather Statement | PBZ | Armstrong, Indiana | 23 min |
| Jun 14, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jun 14, 3:40 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 91 min |
| Jun 14, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 33 min |
| Jun 14, 3:44 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington | 106 min |
| Jun 14, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 24 min |
| Jun 14, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 37 min |
| Jun 14, 4:18 PM EDT | Special Weather Statement | PBZ | Fayette | 42 min |
| Jun 14, 4:25 PM EDT | Special Weather Statement | PBZ | Greene | 50 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 43 min |
| Jun 14, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 27 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | PBZ | Fayette | 26 min |
| Jun 14, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 31 min |
| Jun 14, 5:42 PM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 30 min |
| Jun 14, 6:02 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 28 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.